Alert archive / Nebraska / Flash Flood Warnings in 2001
Flash Flood Warning 9, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Jun 14, 2001, 4:25 AM CDT for Saline County, Seward County, Nebraska. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2001, 4:25 AM CDT (09:25 UTC)
- Expired
- Jun 14, 2001, 8:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS Omaha, NE
- Area
- Whole counties
Counties Saline County, NE, Seward County, NE
The radar
The Omaha radar (KOAX), 95 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.4 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4371 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1290 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 17.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KOAX 140927 FFWOAX NEC151-159-141315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE OMAHA NE 425 AM CDT THU JUN 14 2001 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * FLASH FLOOD WARNING FOR... SALINE COUNTY IN SOUTHEAST NEBRASKA SEWARD COUNTY IN SOUTHEAST NEBRASKA * UNTIL 815 AM CDT * AT 425 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THAT THUNDERSTORMS WITH HEAVY HAD REDEVELOPED OVER PARTS OF SALINE AND SEWARD COUNTIES. AT MILFORD...3.25 INCHES OF RAIN WAS REPORTED. RADAR ESTIMATES SUGGEST THAT PARTS OF SALINE AND SEWARD COUNTIES HAVE RECEIVED IN EXCESS OF 5 INCHES OF RAIN. PLUM CREEK IN SEWARD COUNTY WAS REPORTED TO BE RUNNING VERY HIGH. THIS IS AN EXTENSION OF THE EARLIER WARNING. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. SOME STREAMS MOST SUBJECT TO FLOODING IN THIS CASE INCLUDE...LINCOLN CREEK...TURKEY CREEK...PLUM CREEK... AND THE TRIBUTARIES OF THE WEST FORK OF THE BIG BLUE RIVER. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. $$ MILLER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 3:56 AM CDT, 29 minutes earlier.
Area forecast discussion, Jun 14, 3:56 AM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA NE 355 AM CDT WED JUN 13 2001 FORECAST CONCERN IS SHORT TERM WITH ONGOING CONVECTION...MAINLY A FLASH FLOOD THREAT. OUTFLOW BOUNDARY HAS MOVED EWD INTO WRN IOWA. TSTMS CONTINUE TO BE FED BY STRONG MOIST LLJ...PER FBY PROFILER. EXPECT THESE TO DIMINISH STEADILY THIS MORNING AS DRIER AIRSTREAM BEGINS TO ADVECT FROM SW. PRECIP PROBABLY OVER BY 18Z IN NEB AND SHORTLY AFTER...FOLLOWING COLD FRONT PASSAGE...IN SW IOWA. 06Z MESOETA SFC SOLN IS LOOKING REASONABLE WITH SFC LOW PULLING NORTH ALONG FRONT INTO NORTHEAST NEB THIS MORNING THEN LIFTING OUT NORTH WITH DRIER AIR RPDLY COVERING OUR AREA THIS AFTN. LITTLE CHANGE TO LATER PDS OF FORECAST. .OMA...NONE. POLLACK
In the hours before
Local storm report, Jun 14, 1:28 AM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
128 AM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0710 PM 4 S HOWELLS NE 1.5 INCH HAIL
06/13/01 COLFAX REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0715 PM 3 S HOWELLS NE 2.75 INCH HAIL
06/13/01 COLFAX REPORTED BY HAM RADIO
OPERATOR.
0715 PM BEAVER CROSSING NE 1.5 INCH HAIL
06/13/01 SEWARD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0744 PM 2 SW SEWARD NE 1.75 INCH HAIL
06/13/01 SEWARD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0750 PM SEWARD NE 1.75 INCH HAIL
06/13/01 SEWARD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0758 PM 3 SE SEWARD NE 1.5 INCH HAIL
06/13/01 SEWARD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0800 PM 3 E BEAVER CROSSING NE .75 INCH HAIL
06/13/01 SEWARD REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0803 PM SEWARD NE TORNADO
06/13/01 SEWARD REPORT OF LARGE
TORNADO. REPORTED BY
FIRE AND RESCUE.
0803 PM 4 NE LITTLE SIOUX IA 60 MPH TSTM GUST
06/13/01 HARRISON REPORTED BY COOPERATIVE
OBSERVER.
0830 PM 6 N FAIRBURY NE TORNADO
06/13/01 JEFFERSON TORNADO TRACKED FROM
REYNOLDS TO GLADSTONE
TO 6 N OF FAIRBURY.
GRAIN BINS DESTROYED.
TREES UPROOTED. CARS
THROWN. ROOFS DAMAGED.
POWER POLES SNAPPED.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0842 PM 2 W AGNEW NE TORNADO
06/13/01 LANCASTER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
REPORTED AT
INTERSECTION OF NW
140TH AND ASHLAND ROAD.
0855 PM WESTON NE TORNADO
06/13/01 SAUNDERS REPORTED BY LAW
ENFORCEMENT OFFICIAL.
BRIEF TOUCHDOWN.
0915 PM WESTERN NE 1 INCH HAIL
06/13/01 SALINE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0930 PM 6 NNW WHITING IA TORNADO
06/13/01 MONONA REPORTED BY PUBLIC.
0951 PM 1 NW REYNOLDS NE TORNADO
06/13/01 JEFFERSON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0957 PM 3 N CORDOVA NE TORNADO
06/13/01 SEWARD REPORTED BY PUBLIC.
1000 PM 7 NW FAIRBURY NE 1.5 INCH HAIL
06/13/01 JEFFERSON REPORTED BY PUBLIC.
1020 PM AMES NE 1.75 INCH HAIL
06/13/01 DODGE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1020 PM WESTERN NE .75 INCH HAIL
06/13/01 SALINE REPORTED BY HAM RADIO
OPERATOR.
1020 PM 3 W MORSE BLUFF NE .75 INCH HAIL
06/13/01 SAUNDERS REPORTED BY PUBLIC.
1025 PM SOLDIER IA WIND DAMAGE
06/13/01 MONONA 3 INCH TREE LIMBS
DOWN. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1030 PM 1 S CORDOVA NE 1 INCH HAIL
06/13/01 SEWARD REPORTED BY PUBLIC.
1039 PM 1 SW REYNOLDS NE TORNADO
06/13/01 JEFFERSON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
REPORTED 2 TORNADOES
1150 PM BEEMER NE FLOOD
06/13/01 CUMING REPORTED BY LAW
ENFORCEMENT OFFICIAL.
WATER OVER SW SIDE OF
HWY 275
1218 AM FRIEND NE 1 INCH HAIL
06/14/01 SALINE REPORTED BY LAW
ENFO'RCEMENT OFFICIAL.Local storm report, Jun 14, 2:35 AM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
235 AM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1030 PM 6 N FAIRBURY NE TORNADO
06/13/01 JEFFERSON TORNADO TRACKED FROM
REYNOLDS TO GLADSTONE
TO 6 N OF FAIRBURY.
GRAIN BINS DESTROYED.
TREES UPROOTED. CARS
THROWN. ROOFS DAMAGED.
POWER POLES SNAPPED.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.Special weather statement, Jun 14, 2:48 AM CDT, 1 hour 37 minutes before
IAZ055-056-069-079-080-090-091-NEZ050>053-065>068-078-088>093-140815- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 248 AM CDT THU JUN 14 2001 TORNADO WATCH NUMBER 423 IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES IN NEBRASKA...DOUGLAS...SARPY...BUTLER...SAUNDERS... SEWARD...LANCASTER...SALINE...CASS...OTOE...JEFFERSON...GAGE... JOHNSON...NEMAHA...PAWNEE AND RICHARDSON. THE FOLLOWING COUNTIES IN IOWA HAVE ALS;O BEEN REMOVED FROM THE TORNADO WATCH...HARRISON...SHELBY...POTTAWATTAMIE...MILLS... MONTGOMERY...FREMONT AND PAGE. THE THREAT OF TORNADOES HAS DIMINISHED SINCE LAST EVENING. MILLER
Local storm report, Jun 14, 3:02 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
302 AM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0139 AM WILBER NE .88 INCH HAIL
06/14/01 SALINE REPORTED BY EMERGENCY
MANAGEMENT.Local storm report, Jun 14, 3:08 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
308 AM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0240 AM (OMA)EPPLEY FLD OMAHA NE WIND DAMAGE
06/14/01 DOUGLAS TREES DOWN. TRACTOR
TRAILER OVERTURNED.
REPORTED BY LAW
F ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:08 PM CDT | Tornado Warning | OAX | Colfax | 22 min |
| Jun 13, 7:08 PM CDT | Tornado Warning | OAX | Cuming | 37 min |
| Jun 13, 7:24 PM CDT | Tornado Warning | OAX | Seward | 36 min |
| Jun 13, 7:27 PM CDT | Tornado Warning | OAX | Thurston, Wayne | 33 min |
| Jun 13, 7:42 PM CDT | Tornado Warning | OAX | Cuming | 48 min |
| Jun 13, 7:48 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Dodge | 27 min |
| Jun 13, 8:00 PM CDT | Tornado Warning | OAX | Seward | 45 min |
| Jun 13, 8:17 PM CDT | Tornado Warning | OAX | Butler, Lancaster, Saunders, Seward | 43 min |
| Jun 13, 8:26 PM CDT | Severe Thunderstorm Warning | OAX | Cuming, Thurston, Wayne | 34 min |
| Jun 13, 8:44 PM CDT | Tornado Warning | OAX | Cuming | 31 min |
| Jun 13, 8:49 PM CDT | Severe Thunderstorm Warning | OAX | Butler | 31 min |
| Jun 13, 8:58 PM CDT | Tornado Warning | OAX | Saunders | 32 min |
| Jun 13, 8:59 PM CDT | Tornado Warning | OAX | Jefferson | 46 min |
| Jun 13, 9:04 PM CDT | Severe Thunderstorm Warning | OAX | Thurston | 26 min |
| Jun 13, 9:09 PM CDT | Severe Thunderstorm Warning | OAX | Seward | 21 min |
| Jun 13, 9:13 PM CDT | Severe Thunderstorm Warning | OAX | Colfax | 32 min |
| Jun 13, 9:18 PM CDT | Severe Thunderstorm Warning | OAX | Butler | 27 min |
| Jun 13, 9:27 PM CDT | Tornado Warning | OAX | Dodge, Douglas, Saunders | 33 min |
| Jun 13, 9:27 PM CDT | Tornado Warning | OAX | Washington | 33 min |
| Jun 13, 9:39 PM CDT | Tornado Warning | OAX | Jefferson | 51 min |
| Jun 13, 10:03 PM CDT | Severe Thunderstorm Warning | OAX | Dodge, Saunders | 42 min |
| Jun 13, 10:10 PM CDT | Severe Thunderstorm Warning | OAX | Seward | 35 min |
| Jun 13, 10:28 PM CDT | Tornado Warning | OAX | Jefferson, Saline | 32 min |
| Jun 13, 10:48 PM CDT | Severe Thunderstorm Warning | OAX | Burt | 42 min |
| Jun 13, 10:59 PM CDT | Tornado Warning | OAX | Jefferson, Saline | 46 min |
| Jun 13, 11:45 PM CDT | Severe Thunderstorm Warning | OAX | Saline, Seward | 45 min |
| Jun 14, 12:04 AM CDT | Flash Flood Warning | OAX | Cuming | 6 hr |
| Jun 14, 12:19 AM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Saunders | 26 min |
| Jun 14, 12:30 AM CDT | Severe Thunderstorm Warning | OAX | Seward | 30 min |
| Jun 14, 12:32 AM CDT | Severe Thunderstorm Warning | OAX | Saline | 28 min |
| Jun 14, 1:27 AM CDT | Severe Thunderstorm Warning | OAX | Saline | 33 min |
| Jun 14, 1:31 AM CDT | Flash Flood Warning | OAX | Saline, Seward | 3 hr |
| Jun 14, 1:40 AM CDT | Flash Flood Warning | OAX | Washington | 3 hr |
| Jun 14, 1:57 AM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 33 min |
| Jun 14, 2:39 AM CDT | Flash Flood Warning | OAX | Jefferson | 3 hr |
| Jun 14, 6:25 AM CDT | Flash Flood Warning | OAX | Nemaha, Richardson | 4 hr |
Nearby
Flash Flood Warnings in Nebraska, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.